MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515078
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd infusion adapter c100-o spike came out of the bag.The following information was provided by the initial reporter: material # 515078, batch # 2502506.It was reported by customer that the phaseal adapter spike has been dislodging from iv bag for no apparent reason.Appears to be very loose at iv bag insertion if the spike has been twisted after insertion.Verbatim: rcc received a complaint via email.Product code: 515078 product description: adapter infusion c100-o ca/4 x 40s lot/serial #: (b)(6).Expiry date: 2027-01-31.Problem information product concern ticket number: (b)(4) date of incident: 20-jan-2026.Concern description: phaseal adapter spike has been dislodging from iv bag for no apparent reason.Appears to be very loose at iv bag insertion if the spike has been twisted after insertion.Occurrences: (b)(4) each.Additional information received on (b)(6) 2026 with the cstd spike dislodging from the blina iv bag during iv infusion, there was a risk of infection and air embolism, as the tubing and spike were open to air during infusion for an extended period of time ¿ iv tubing was connected to central line.There have been 5 similar incidents over the past 6months recorded at our bmt daycare.The patient needed to attend daycare for assessment, re-administration of premeds, new blina bag needed to be prepared by pharmacy.Pt required to attend daycare the following day for another blina change.This issue resulted in 2 extra patient appointments and put the patient at risk for infection, air embolism and not receiving the full/intended medication dose.Additional information received on 19-feb-2026: there was a small amount of leakage, most likely from a small amount of drug in the cstd spike.The medication bag was self sealing and once the cstd spike became dislodged, the iv bag self sealed and did not leak.Medication: blinatumomab in 250ml ns bag.Medication is being infused via cadd pump over 96hrs (as outpatient) with all incidents, pharmacy was required to compound a new blinatumomab iv bag and used a new cstd spike, new tubing also used.Infusion completed but needed to be done on an alternate schedule as compared to original orders.
 
Additional Manufacturer Narrative
Investigation results: no photographic evidence or physical samples were provided to investigate the reported condition.A thorough review of the device's history was conducted and no deviations or non-conformances were found during the manufacturing process that could have contributed to the issue.Three retained samples were received for further evaluation, and upon inspection of the retained samples, no findings were identified that could be related to the defect reported by the customer.A video evaluation was conducted in which the spike was inserted into the iv bag by rotating the spike to ensure proper insertion.Once inserted, an injector and a syringe were connected, the bag was hung, and liquid was withdrawn from the bag.After withdrawal, the spike was reinserted and remained securely attached, with no indication that it could become dislodged.The reported defect was not confirmed, and the root cause remains unknown.The product undergoes inspections at various stages of the manufacturing process to ensure its quality and functionality.Based on the information available, we are currently unable to identify a root cause related to the manufacturing process.Our quality team will continue to monitor complaints received for this device and the reported condition for any potential emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24527019
Report Number3003152976-2026-00126
Device Sequence Number12871605
Product Code ONB
UDI-Device Identifier00382905150784
UDI-Public(01)00382905150784(11)250224(17)270131(10)2502506
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515078
Device Lot Number2502506
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown